Alert archive / Idaho / Red Flag Warnings in 2006
Red Flag Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 15, 2006, 1:08 AM MDT for 14 counties in Idaho. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2006, 1:08 AM MDT (07:08 UTC)
- Expired
- Aug 15, 2006, 9:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 54 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 7.1 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 3626 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 150708 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 108 AM MDT TUE AUG 15 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 AM MDT FOR DRY LIGHTNING AND GUSTY WINDS IN SOUTHEAST IDAHO ZONES 409...410...412...413... IDZ409-410-412-413-151500- /O.NEW.KPIH.FW.W.0007.060815T0708Z-060815T1500Z/ MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 108 AM MDT TUE AUG 15 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 AM MDT THIS MORNING FOR DRY LIGHTNING AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING FOR DRY LIGHTNING AND GUSTY WINDS...WHICH IS IN EFFECT UNTIL 9 AM MDT THIS MORNING. MID LEVEL MOISTURE FLOWING INTO SOUTHERN IDAHO AHEAD OF AN UPPER TROUGH EARLY THIS MORNING IS TRIGGERING SCATTERED THUNDERSTORMS IN THE SOUTHERN IDAHO HIGHLANDS AND THE SNAKE RIVER PLAIN. DRY AIR IN THE LOWER LEVELS WILL RESULT IN VERY LITTLE RAINFALL AT THE SURFACE...THUS FREQUENT DRY LIGHTNING STRIKES. SOME OF THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH. THUNDERSTORMS SHOULD DIMINISH BY MID MORNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$
1 follow-up statement
000 WWUS85 KPIH 151456 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 856 AM MDT TUE AUG 15 2006 IDZ409-410-412-413-151600- /O.EXP.KPIH.FW.W.0007.000000T0000Z-060815T1500Z/ MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 856 AM MDT TUE AUG 15 2006 ...RED FLAG WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE RED FLAG WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE ACROSS THE NORTHERN MOUNTAINS THIS AFTERNOON AND EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 14, 3:08 PM MDT, 10 hours earlier.
Area forecast discussion, Aug 14, 3:08 PM MDT, 10 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 308 PM MDT MON AUG 14 2006 .DISCUSSION...THE HIGH PRESSURE RIDGE THAT HAS BEEN IN PLACE LAST 48 HRS HAS STARTED TO WEAKEN IN RESPONSE TO A MODERATELY STRONG SHORT WAVE CURRENTLY REACHING THE WASHINGTON/OREGON COAST. AT THE SAME TIME A SUB-SYNOPTIC CIRCULATION NEAR RENO PULLED A SWATH OF PACIFIC MOISTURE ACROSS NORTH CENTRAL NEVADA AND INTO SOUTHERN IDAHO THIS MORNING/AFTERNOON TRIGGERING ISOLATED SHOWERS AND THUNDERSTORMS PRIMARILY ACROSS THE SOUTHERN HIGHLANDS AND THE FAR SOUTHERN PORTION OF THE SNAKE RIVER VALLEY. A SECOND AREA OF ISOLATED SHOWERS AND THUNDERSTORMS IS ALSO OCCURRING IN A NARROW BAND FROM JUST EAST OF STANLEY NORTHEASTWARD TO LEMHI AND DILLON. GENERAL TREND OF THE MORNING MODEL RUNS WAS FOR THE COASTAL TROUGH TO CONTINUE TO DIG AND PUSH STEADILY EASTWARD. AHEAD OF THE TROUGH...OUR AREA WILL SEE INCREASING CLOUDS AND SHOWERS/THUNDERSTORMS FROM TUESDAY TO EARLY AFTERNOON ON THURSDAY. THE TROUGH IS FORECAST TO PUSH THROUGH SOUTHEAST IDAHO ON THURSDAY AFTERNOON. ONCE THE TROUGH GOES BY...RIDGING WILL RETURN BRINGING DRIER CONDITIONS FOR THE WEEKEND. TEMPERATURES WILL INCREASE A FEW DEGREES ON TUESDAY-WEDNESDAY DUE TO THE SOUTHWESTERLY FLOW AHEAD OF THE TROUGH...BUT THEN COOL BACK DOWN ON THURSDAY-FRIDAY. WARANAUSKAS && .AVIATION...ISOLD THUNDERSTORMS EXPECTED OVR SOUTHERN AND EASTER ROUTES FROM 20Z THROUGH ABOUT 04Z. ANY STORMS THAT FORM WILL POSSESS THE POTENTIAL FOR GUSTY SFC WINDS TO 35 KNOTS. DITTMANN && .FIRE WEATHER...MOISTURE ASSOCIATED WITH AN UPPER LOW OVER THE SIERRA NEVADA WILL MOVE OVER MAINLY THE SOUTHERN AND EASTERN DISTRICTS THIS EVENING. THUNDERSTORM ACTIVITY WILL DEVELOP BUT LOOKS TO BE ISOLATED. AM NOT CONVINCED THAT STORMS WILL BE ONLY DRY AS PRECIPITABLE WATER VALUES ARE NEAR 0.70 INCHES. ANY STORMS WILL PRODUCE GUSTY AND ERRATIC WINDS TO AROUND 45 MPH THOUGH AND THIS WILL BE PLAYED UP IN THE FIRE WEATHER FORECAST. UPPER LEVEL TROUGH ALONG THE WEST COAST BEGINS APPROACHING NORTHERN ROCKIES TUESDAY FOR AN INCREASE IN SURFACE WINDS AND SLIGHTLY HIGHER THUNDERSTORM CHANCES. DITTMANN && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/99
Hazardous weather outlook, Aug 14, 6:00 AM MDT, 19 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT MON AUG 14 2006 IDZ017>025-031-032-151200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 600 AM MDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 2:39 PM MDT | Fire Weather Watch | PIH | 12 hr |
Nearby
Red Flag Warnings in Idaho, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.